Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 264, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Dec 3, 2005, 10:35 PM CST for Panola County, Quitman County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2005, 10:35 PM CST (04:35 UTC)
- Expired
- Dec 3, 2005, 11:00 PM CST
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Panola County, MS, Quitman County, MS
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 3, 10:01 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2212 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 278 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 040435
SVRMEG
MSC107-119-040500-
/O.NEW.KMEG.SV.W.0264.051204T0435Z-051204T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1035 PM CST SAT DEC 3 2005
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PANOLA COUNTY IN NORTHWEST MISSISSIPPI
QUITMAN COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 1100 PM CST
* AT 1028 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM GLENVILLE TO PLEASANT GROVE TO 6 MILES WEST
OF DARLING...AND MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARDIS...
CURTIS STATION...MARKS...LAMBERT...BATESVILLE AND ENDVILLE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3457 8974 3455 9012 3440 9037 3414 9040
3424 8974
$$2 follow-up statements
000
WWUS54 KMEG 040444
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CST SAT DEC 3 2005
MSC107-119-040500-
/O.CON.KMEG.SV.W.0264.000000T0000Z-051204T0500Z/
PANOLA MS-QUITMAN MS-
1044 PM CST SAT DEC 3 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR QUITMAN AND PANOLA COUNTIES...
AT 1037 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM GLENVILLE TO COMO TO FALCON...MOVING
SOUTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MARKS...CURTIS STATION...LAMBERT...BATESVILLE...ENDVILLE AND
COURTLAND.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3457 8974 3455 9012 3440 9037 3414 9040
3424 8974
$$000
WWUS54 KMEG 040454
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1054 PM CST SAT DEC 3 2005
MSC107-119-040500-
/O.CON.KMEG.SV.W.0264.000000T0000Z-051204T0500Z/
PANOLA MS-QUITMAN MS-
1054 PM CST SAT DEC 3 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR QUITMAN AND PANOLA COUNTIES...
AT 1046 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GLENVILLE TO
SARDIS TO BELEN...MOVING SOUTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BATESVILLE...ENDVILLE AND COURTLAND.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3457 8974 3455 9012 3440 9037 3414 9040
3424 8974
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 9:18 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Dec 3, 9:18 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 918 PM CST SAT DEC 3 2005 .DISCUSSION... COLD FRONT EXTENDS FROM SOUTHWEST KENTUCKY THROUGH NORTHWEST TENNESSEE INTO NORTHEAST TEXAS. EARLIER SHOWERS HAD FORMED NORTH OF THE FRONT AND HAVE MOVED INTO MIDDLE TENNESSEE. THUNDERSTORMS ARE NOW STARTING TO DEVELOP SOUTH OF THE FRONT. WITH WARM ATMOSPHERE SOUTH OF THE FRONT CANT RULE OUT SOME SEVERE STORMS. CURRENT FORECAST HAS A GOOD HANDLE ON THE SITUATION SO NO CHANGES ARE PLANNED AT THIS TIME. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Dec 3, 4:25 PM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 425 PM CST SAT DEC 3 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-050030- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 425 PM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MID-SOUTH TONIGHT. A LOW PRESSURE SYSTEM WILL CONTINUE TO LIFT NORTHEAST ACROSS THE MISSISSIPPI VALLEY TONIGHT. THIS LOW PRESSURE SYSTEM WILL HELP TO DRAG A COLD FRONT ACROSS THE MID-SOUTH. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND JUST BEHIND THE COLD FRONT LATER THIS EVENING. INCREASING INSTABILITY COMBINED WITH STRONG WIND FIELDS WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE. THE PRIMARY THREAT FROM MOST OF THESE THUNDERSTORMS WILL BE LARGE HAIL. ALTHOUGH ANY THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE FRONT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE BETWEEN 6 PM AND 9 PM WEST OF THE MISSISSIPPI RIVER...BETWEEN 9 PM AND 11 PM ACROSS FAR WEST TENNESSEE AND NORTHWEST MISSISSIPPI...AND BETWEEN 11 PM AND 3 AM FARTHER EAST ACROSS THE REMAINDER OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE POSSIBLE TONIGHT. JLH
In the hours before
Local storm report, Dec 3, 10:08 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1008 PM CST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL LEWISBURG 34.87N 89.82W
12/03/2005 0.88 INCH DESOTO MS FIRE DEPT/RESCUE
&&
DSVLocal storm report, Dec 3, 10:14 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 PM CST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL LEWISBURG 34.87N 89.82W
12/03/2005 0.88 INCH DESOTO MS FIRE DEPT/RESCUE
1012 PM HAIL SENATOBIA 34.62N 89.97W
12/03/2005 1.00 INCH TATE MS FIRE DEPT/RESCUE
&&
DSVLocal storm report, Dec 3, 10:25 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1025 PM CST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL LEWISBURG 34.87N 89.82W
12/03/2005 0.88 INCH DESOTO MS FIRE DEPT/RESCUE
1006 PM HAIL 1 W BYHALIA 34.86N 89.71W
12/03/2005 0.75 INCH MARSHALL MS LAW ENFORCEMENT
1012 PM HAIL SENATOBIA 34.62N 89.97W
12/03/2005 1.00 INCH TATE MS FIRE DEPT/RESCUE
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 10:09 PM CST | Severe Thunderstorm Warning | MEG | Marshall, Tate | 36 min |
| Dec 3, 10:21 PM CST | Severe Thunderstorm Warning | MEG | Benton, Tippah | 24 min |
| Dec 3, 10:50 PM CST | Severe Thunderstorm Warning | MEG | Benton, Lafayette, Marshall, Tippah | 25 min |
| Dec 3, 11:32 PM CST | Severe Thunderstorm Warning | MEG | Lafayette | 28 min |
| Dec 3, 11:55 PM CST | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 35 min |
| Dec 4, 12:06 AM CST | Severe Thunderstorm Warning | MEG | Pontotoc | 24 min |
| Dec 4, 12:42 AM CST | Severe Thunderstorm Warning | MEG | Itawamba | 19 min |
| Dec 4, 1:27 PM CST | Severe Thunderstorm Warning | MEG | Coahoma, Tallahatchie | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.